Hey there! Sign in to join this conversationNew here? Join for free
    • Thread Starter
    Offline

    2
    ReputationRep:
    Is it normal for local anesthesia to leave you with a bitter metallic like taste in your mouth? To the point of it being nauseating? It's been three days, and it's still present.
    Offline

    2
    ReputationRep:
    Is this local anaesthetic in the mouth by the Dentist? 3 days of those side effects is edging on extreme. Your dentist probably put it in wrong.
    Offline

    15
    ReputationRep:
    What was the anesthetic for. Its possible that its the anesthetic. If you've had dental work it could be a result of that. Are you on antibiotics at all? Its a common side effect of those too.
    Offline

    11
    ReputationRep:
    I've been under general anesthetic 3 times and local anesthetic more times than I can count on one hand.

    And I don't remember getting a metallic taste... maybe for a little while (an hour or less) with the general anesthetic ones.
    Offline

    14
    ReputationRep:
    You may want to go see your GP about that if it persists.
    • Thread Starter
    Offline

    2
    ReputationRep:
    (Original post by Pink Boy)
    Is this local anaesthetic in the mouth by the Dentist? 3 days of those side effects is edging on extreme. Your dentist probably put it in wrong.
    (Original post by Kabloomybuzz)
    What was the anesthetic for. Its possible that its the anesthetic. If you've had dental work it could be a result of that. Are you on antibiotics at all? Its a common side effect of those too.
    No dental work.

    It was for an operation.

    I'm not taking antibiotics either. Is it possible that eye drops may be causing it instead?
    Offline

    0
    ReputationRep:
    Metallic taste is something nurses are supposed to look out for after someone has undergone general anesthetic so if i were you i would maybe call NHS direct or go to your doctor x
    Offline

    0
    ReputationRep:
    Nearly all drugs can cause a metallic taste in your mouth, even eyedrops. If it concerns you, contact NHS direct for advice before seeing a doc.
    Offline

    13
    ReputationRep:
    Just taken from wikipedia;

    "Systemic toxic reactions to locally administered anesthetics are progressive as the level of the anesthetic agent in the blood rises. Initial symptoms suggest some form of central nervous system excitation such as a ringing in the ears (tinnitus), a metallic taste in the mouth, or tingling or numbness of the mouth. Advanced symptoms include motor twitching in the periphery followed by grand mal seizures, coma, and eventually respiratory arrest"

    It's not a normal reaction so, I'd go to your GP just incase. Better to be safe than sorry!
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: January 2, 2013
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • Poll
    What newspaper do you read/prefer?
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

    Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

    Quick reply
    Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.